Alert archive / Pennsylvania / Frost Advisories in 2011
Frost Advisory 3, NWS State College, PA
NWS State College, PA issued this frost advisory at May 9, 2011, 2:30 PM EDT for Lycoming County, Sullivan County, Tioga County, Pennsylvania. It took effect at May 10, 2011, 4:00 AM EDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- May 9, 2011, 2:30 PM EDT (18:30 UTC)
- In effect from
- May 10, 2011, 4:00 AM EDT
- Expired
- May 10, 2011, 8:00 AM EDT
- In force
- 4 hr
- Issued by
- NWS State College, PA
Counties Lycoming County, PA, Sullivan County, PA, Tioga County, PA
The radar
The Binghamton radar (KBGM), 110 km from the middle of the area, began a volume at 18:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 6.5 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1228 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
308 WWUS71 KCTP 091830 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 230 PM EDT MON MAY 9 2011 PAZ037-041-042-100230- /O.NEW.KCTP.FR.Y.0003.110510T0800Z-110510T1200Z/ TIOGA-NORTHERN LYCOMING-SULLIVAN- INCLUDING THE CITIES OF...MANSFIELD...WELLSBORO...TROUT RUN... LAPORTE 230 PM EDT MON MAY 9 2011 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 AM EDT TUESDAY. * LOCATION...THE NORTHEASTERN MOUNTAINS. * TEMPERATURES...LOW TEMPERATURES TUESDAY MORNING WILL BE IN THE LOWER TO MID 30S. ISOLATED SPOTS MAY GO BELOW FREEZING...BUT MOST OF THE AREA WILL STAY JUST ABOVE FREEZING. * TIMING...EARLY TUESDAY MORNING. * IMPACTS...OUTDOOR PLANTS AND CROPS WILL NEED TO BE PROTECTED FROM THE FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN WIDESPREAD FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL OR GARDENING INTERESTS IN THE ADVISORY AREA SHOULD HARVEST OR PROTECT SENSITIVE PLANTS AND CROPS. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. && $$ DANGELO
3 follow-up statements
936 WWUS71 KCTP 100141 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 941 PM EDT MON MAY 9 2011 PAZ037-041-042-100945- /O.CON.KCTP.FR.Y.0003.110510T0800Z-110510T1200Z/ TIOGA-NORTHERN LYCOMING-SULLIVAN- INCLUDING THE CITIES OF...MANSFIELD...WELLSBORO...TROUT RUN... LAPORTE 941 PM EDT MON MAY 9 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM EDT TUESDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM EDT TUESDAY. * LOCATION...THE NORTHEASTERN MOUNTAINS. * TEMPERATURES...LOW TEMPERATURES TUESDAY MORNING WILL BE IN THE LOWER TO MID 30S. ISOLATED SPOTS MAY GO BELOW FREEZING...BUT MOST OF THE AREA WILL STAY JUST ABOVE FREEZING. * TIMING...EARLY TUESDAY MORNING. * IMPACTS...OUTDOOR PLANTS AND CROPS WILL NEED TO BE PROTECTED FROM THE FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN WIDESPREAD FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL OR GARDENING INTERESTS IN THE ADVISORY AREA SHOULD PROTECT SENSITIVE PLANTS AND CROPS. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. && $$ GARTNER
127 WWUS71 KCTP 100524 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 124 AM EDT TUE MAY 10 2011 PAZ037-041-042-101200- /O.CON.KCTP.FR.Y.0003.110510T0800Z-110510T1200Z/ TIOGA-NORTHERN LYCOMING-SULLIVAN- INCLUDING THE CITIES OF...MANSFIELD...WELLSBORO...TROUT RUN... LAPORTE 124 AM EDT TUE MAY 10 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING. * LOCATION...THE NORTHEASTERN MOUNTAINS. * TEMPERATURES...LOW TEMPERATURES THIS MORNING WILL BE IN THE LOWER TO MID 30S. * IMPACTS...OUTDOOR PLANTS AND CROPS WILL NEED TO BE PROTECTED FROM THE FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN WIDESPREAD FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL OR GARDENING INTERESTS IN THE ADVISORY AREA SHOULD PROTECT SENSITIVE PLANTS AND CROPS. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. && $$ MS/JC
538 WWUS71 KCTP 101151 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 751 AM EDT TUE MAY 10 2011 PAZ037-041-042-101300- /O.EXP.KCTP.FR.Y.0003.000000T0000Z-110510T1200Z/ TIOGA-NORTHERN LYCOMING-SULLIVAN- INCLUDING THE CITIES OF...MANSFIELD...WELLSBORO...TROUT RUN... LAPORTE 751 AM EDT TUE MAY 10 2011 ...FROST ADVISORY WILL EXPIRE AT 8 AM EDT THIS MORNING... THE FROST ADVISORY WILL EXPIRE AT 8 AM EDT THIS MORNING. * LOCATION...NORTHEASTERN MOUNTAINS. * TEMPERATURES...RISING RAPIDLY INTO THE 50S. * TIMING...EARLY THIS MORNING. * IMPACTS...THE SUNSHINE AND WARMING TEMPERATURES HAVE MOST LIKELY ALREADY MELTED ANY FROST. $$ DANGELO
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this frost advisory went out at May 9, 1:38 PM EDT, 52 minutes earlier.
Area forecast discussion, May 9, 1:38 PM EDT, 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 138 PM EDT MON MAY 9 2011 .SYNOPSIS... HIGH PRESSURE OVER THE NORTHEASTERN STATES WILL SIT THERE INTO THE MIDDLE TO LATTER PART OF THE WEEK AS THE FLOW ALOFT AMPLIFIES AND THE PATTERN SLOWS TO A HALT. THIS SHOULD KEEP IT DRY IN CENTRAL PENNSYLVANIA INTO MID-WEEK. A SLOW MOVING STORM SYSTEM WILL FORM OVER THE CENTRAL STATES AND OHIO VALLEY WHICH MAY SLIDE INTO THE STATE LATE THIS WEEK. && .NEAR TERM /THROUGH TONIGHT/... CU DISSIPATING ACROSS THE NE AND BRIEFLY GOING TO AFFECT THE SE...BUT STILL WARM AND MO SUNNY. INTERESTING UPSLOPE FLOW TO THE WINDS THIS AFTN ALONG THE ALLEGHENY RIDGE LINE. WINDS SHOULD GO LIGHT THIS EVENING...AND CALM OVER MUCH OF THE AREA TONIGHT AS THE SFC HIGH AXIS WILL BE OVERHEAD. MINS TONIGHT MAY GET A LITTLE FROSTY IN THE NERN COS WHERE THE FROST/FREEZE PROGRAM WILL BECOME ACTIVE IN THE MORNING. WILL CONTINUE TO PONDER THE FCST MINS AND DECIDE ON ADV/NO ADV FOR ANOTHER HOUR OR SO WHILE COLLABORATING WITH NEIGHBORING OFFICES. && .SHORT TERM /TUESDAY/... AFTER A FROSTY START ACROSS THE NRN COS. LOTS OF SUNSHINE AND AN EASTERLY WIND. CLOUDS SLIDING DOWN THE DOWNSTREAM SIDE OF THE CENTRAL RIDGE MAY MAKE IT LESS SUNNY IN THE WRN COS IN THE AFTN. TEMPS LOOK A SHADE WARMER AS WELL. && .LONG TERM /TUESDAY NIGHT THROUGH MONDAY/... AS NOTED LAST WEEK...THE WARM FRONT IS NO RUSH TO GET HERE. IN FACT IT SEEMS TO SLOW A BIT MORE WITH THE LATEST RUNS. FOR WED...RIDGE LINE STILL OVER THE AREA...AND STILL DRY. THU ALSO LOOKING DRY GIVEN THE POSITION OF THE UPPER LVL RIDGE ON THE ECMWF...AND THE SREFS MINIMAL CHC OF RAIN. GFS HAS ALSO COME IN LINE WITH THE OTHER MED RANGE SOLNS. WENT SLIGHT CHC TO CHC POPS FROM THU NIGHT INTO NEXT SUNDAY... BUT CUTOFF COULD WIND UP FURTHER WEST...AND LEAVE USE DRY. DID EDGE MAX TEMPS UP SOME FOR MONDAY INTO WED. STRONG MAY SUN SHOULD ALLOW TEMPS TO WARM GOOD...GIVEN 850 MB TEMPS. FOR MIN TEMPS...DID NOT DO A LOT...AIRMASS RATHER DRY...WILL COOL OFF QUICKLY AFTER SUNSET. FOR LATER IN THE WEEK...DID NOT CHANGE MUCH WITH TEMPS...AS TEMPS WILL DEPEND ON THE AMT OF SUN WE GET. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... DRY AND VFR WILL CONTINUE THRU THURS WITH SFC HIGH SITTING STILL OVER THE NERN STATES DUE TO BLOCKY...MERIDIONAL FLOW ALOFT. ANY MORNING FOG TUE AND WED MORNINGS BE VERY MINIMAL...AND WOULD BE CONFINED TO THE DEEPEST VALLEYS WITH DEWPOINTS EXPECTED TO RUN IN THE 30S AND L40S. OUTLOOK... WED/THU...MAINLY VFR. FRI/SAT...VFR WITH MVFR CIGS/VIS POSS IN SHRA/TSRA. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...DANGELO NEAR TERM...DANGELO SHORT TERM...DANGELO LONG TERM...MARTIN AVIATION...DANGELO
Hazardous weather outlook, May 9, 3:57 AM EDT, 10 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 357 AM EDT MON MAY 9 2011 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-100800- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 357 AM EDT MON MAY 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Frost Advisories in Pennsylvania, 2011Every frost advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.